MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036115150
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The coil was returned with the microcatheter used during the procedure.Analysis of the returned device revealed that the main coil had detached/separated via a physical break at the main coil junction.In addition the coil was heavily stretched and was protruding from both ends of the introducer sheath.The main coil suture was broken (not melted).The delivery wire was kinked/bent likely due to handling.Functional testing could not be performed due to the condition of the device.Information available indicated that coil was confirmed to be in good condition prior to use, and that the patient¿s anatomy was severely tortuous.The returned microcatheter was noted to have slight damage to the distal end.It is probable that the damage to the distal end of the microcatheter shaft was caused as a result of the tortuous anatomy ultimately contributing to the damages observed to the main coil during the clinical procedure.An assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description
Analysis of the returned device revealed that the main coil had detached/separated from the delivery wire.There were no reported clinical consequences to the patient.

Brand Name
TARGET XL HELICAL 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6168675
Report Number3008881809-2016-00302
Device Sequence Number1111129
Product Code HCG
UDI-Device Identifier07613327004571
UDI-Public(01)07613327004571(17)180731(10)18510011
Combination Product (Y/N)N
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue NumberM0036115150
Device Lot Number18510011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2016
Initial Report FDA Received Date12/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL1018 (STRYKER)